I had a veinwave treatment on both my lower leg, I still had hyperpigmentation after a 6 weeks and was put on a retinol and hydroquinone cream, which has helped but I also have this itching rash on the lower legs now that I've never had before. It is better when I wake in the morning then gets worse as the day goes on, I've tried steroid cream, clarinitn everyday, the only thing that relieves the itching is Desitin cream, but doesnt make it go away. Have you seen this before? What can I do for it?
Hyperpigmentation and Rash After Veinwave?
Doctor Answers 3
Sclerovase is a non-hydroquinone skin lightening cream
Thank you for your question.
I routinely advise the use of two creams, Scleroquin plus(hydroquinone based) and Sclerovase (phytic acid based) to help reduce the likelihood of hyperpigmentation after laser therapy for veins.
Alternating the creams reduces the effect of skin irritation and also a common component of ammonium lactate hydrates the skin.
I also recommend Scler-X, a post-inflammatory hyperpigmentation relief complex that is taken as an oral supplement for 3 months or more.
Hyperpigmentation and Rash After Veinwave
Thank you for your question. The hyperpigmentation is likely vein material still reabsorbing, or blood particles trapped, primarily the heme portion of the cell. This usually resolves on its own over time. You are likely experiencing a reaction from the retinol, which can cause dryness, redness, peeling, and itching. I would recommend discontinuing the treatment and practicing good skin care with a mild cleanser and moisturizer. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon and seek a consultation if it does not improve. I hope this helps.
Itching after Retin-A and Hydroquinone therapy
Retin-A and hydroquinone commonly cause contact irritation or dermatitis, which is usually easily treatable by temporarily stopping these medications and applying a prescription topical corticosteriod cream or ointment until healed. However, you should see your treating physician for a thorough evaluation, diagnosis and discussion of treatment options. Good luck.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.